Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Apr 24, 2021, 10:29 PM EDT for Edgefield County, McCormick County, South Carolina; 4 counties in Georgia. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2021, 10:29 PM EDT (02:29 UTC)
- Expired
- Apr 24, 2021, 11:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Columbia, SC
Counties Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Edgefield County, SC, McCormick County, SC
The radar
The Columbia radar (KCAE), 107 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
329
WWUS82 KCAE 250229
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
1029 PM EDT Sat Apr 24 2021
GAZ040-063>065-077-SCZ018-025-026-030-250330-
Burke GA-Richmond GA-McDuffie GA-Lincoln GA-Columbia GA-Aiken SC-
McCormick SC-Saluda SC-Edgefield SC-
1029 PM EDT Sat Apr 24 2021
...Strong Thunderstorms Will Impact Portions of northern Burke...
Richmond...McDuffie...Lincoln...Columbia...western Aiken...
McCormick...southwestern Saluda and Edgefield Counties Until 1130 PM
EDT....
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
At 1028 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Nancy Hart
State Park to near Sharon to near Norwood to near Sparta, moving east
at 55 mph.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
Aiken, North Augusta, Grovetown, Evans, Thomson, Fort Gordon,
Augusta, Clearwater, Martinez, Aiken Mall, Belvedere, Edgefield,
Hephzibah, McCormick, Harlem, Johnston, Lincolnton, Glendale, South
Augusta and Clarks Hill Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
&&
This includes the following highways...
Interstate 20 in Georgia between mile markers 166 and 201.
Interstate 20 in South Carolina between mile markers 0 and 19.
Interstate 520 in Georgia between mile markers 1 and 15.
Interstate 520 in South Carolina between mile markers 16 and 23.
LAT...LON 3366 8251 3365 8249 3398 8265 3396 8257
3402 8259 3408 8248 3406 8233 3397 8230
3402 8224 3397 8218 3398 8205 3395 8204
3405 8194 3405 8188 3357 8167 3344 8170
3326 8195 3328 8230 3335 8255 3360 8265
TIME...MOT...LOC 0228Z 268DEG 47KT 3394 8275 3356 8275 3343 8278 3329
8290
$$
HCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Apr 24, 7:37 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 24, 7:37 PM EDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Columbia SC 737 PM EDT Sat Apr 24 2021 .SYNOPSIS... High pressure and dry conditions will build into the region on Sunday with dry conditions and a warming trend through the middle of the week. Rain chances increase late in the week as a low pressure system crosses the area. && .NEAR TERM /UNTIL 7 AM SUNDAY MORNING/... Surface warm front has shifted into the northern forecast area, close to the NC/SC state line. Still mostly stable over the forecast area, however, there is some weak elevated instability across the western forecast area. Storms from central GA will shift into this area over the next few hours with steepening mid-level lapse rates courtesy of a 500mb trough pushing eastward. We will continue to stabilize after sunset, however, so while can't rule out isolated elevated storms and some hail, the severe threat appears very low at this time. With plentiful moisture (PWATs over an inch) across the area, still expect showers to continue tonight, tapering off after midnight as the flow turns more westerly and drier air begins to move into the area. Clouds remain in place through the night with overnight lows in the mid to upper 50s. && .SHORT TERM /7 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... Low pressure will be off the mid Atlantic Coast Sunday morning and continuing to track away from the area. This will allow high pressure along with drier air and northwest winds to build into the region with clearing skies through early afternoon. Mostly clear skies and light winds will dominate through Monday night with temperatures slowly moderating. High temperatures Sunday will be in the mid to upper 70s upper 70s to near 80 on Monday. Radiational cooling conditions will be excellent each night with upper 40s to low 50s Sunday night and low 50s Monday night. && .LONG TERM /TUESDAY THROUGH SATURDAY/... High pressure will be just offshore of the Carolinas Tuesday and remain quasi stationary through early Thursday as upper level ridging builds over the eastern US. Ensemble guidance showings increasing differences for Friday onward as solutions differ as to the strength and track of the next low pressure system. Regardless of solution models do show the next low pressure system moving into the region resulting in increasing chances of showers and thunderstorms. Have currently remained on the cautious side with the rain chances for Friday and Saturday. Temperatures will continue the warming trend through Thursday before cooling several degrees due to the clouds and rain with the next system. This will result in above normal temperatures for Tuesday through Thursday then returning to near normal on Saturday. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... Another round of showers is moving through the forecast area as the low tracks eastward. Some lightning is embedded within some of these showers mainly along the coastal plain. The shortwave with a history of producing some severe thunderstorms will be moving in around midnight tonight. Included a mention of showers and thunderstorms mainly in the CSRA and OGB in the TAF but may need to update if there is still enough instability later on for thunderstorms. Ceilings will mainly be in MVFR through the night with some brief periods of IFR prior to 06z. Conditions should begin improving around 13/14z as drier air moves into the region. EXTENDED AVIATION OUTLOOK...No significant restrictions expected through Thursday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Apr 24, 7:52 PM EDT, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 752 PM EDT Sat Apr 24 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-260000- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 752 PM EDT Sat Apr 24 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Tonight. An isolated severe thunderstorm is possible this evening which would include damaging winds and locally heavy rainfall. Thunderstorms and rain will diminish shortly after midnight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 24, 10:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
1029 PM EDT Sat Apr 24 2021
GAZ040-063>065-077-SCZ018-025-026-030-250330-
Burke GA-Richmond GA-McDuffie GA-Lincoln GA-Columbia GA-Aiken SC-
McCormick SC-Saluda SC-Edgefield SC-
1029 PM EDT Sat Apr 24 2021
...Strong Thunderstorms Will Impact Portions of northern Burke...
Richmond...McDuffie...Lincoln...Columbia...western Aiken...
McCormick...southwestern Saluda and Edgefield Counties Until 1130 PM
EDT....
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
At 1028 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Nancy Hart
State Park to near Sharon to near Norwood to near Sparta, moving east
at 55 mph.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
Aiken, North Augusta, Grovetown, Evans, Thomson, Fort Gordon,
Augusta, Clearwater, Martinez, Aiken Mall, Belvedere, Edgefield,
Hephzibah, McCormick, Harlem, Johnston, Lincolnton, Glendale, South
Augusta and Clarks Hill Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
&&
This includes the following highways...
Interstate 20 in Georgia between mile markers 166 and 201.
Interstate 20 in South Carolina between mile markers 0 and 19.
Interstate 520 in Georgia between mile markers 1 and 15.
Interstate 520 in South Carolina between mile markers 16 and 23.
LAT...LON 3366 8251 3365 8249 3398 8265 3396 8257
3402 8259 3408 8248 3406 8233 3397 8230
3402 8224 3397 8218 3398 8205 3395 8204
3405 8194 3405 8188 3357 8167 3344 8170
3326 8195 3328 8230 3335 8255 3360 8265
TIME...MOT...LOC 0228Z 268DEG 47KT 3394 8275 3356 8275 3343 8278 3329
8290
HCNearby
Special Weather Statements in Georgia, 2021Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.